Alert archive / Hawaii / High Surf Warnings in 2009
High Surf Warning 2, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Mar 13, 2009, 3:26 PM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2009, 3:26 PM HST (01:26 UTC)
- Expired
- Mar 14, 2009, 3:33 PM HST
- In force
- 24 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
399 WHHW40 PHFO 140126 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 326 PM HST FRI MAR 13 2009 ...SURF RISING ALONG NORTH AND EAST FACING SHORES... .OVERVIEW...A STRONG LOW PRESSURE SYSTEM NORTH OF THE STATE WILL PRODUCE LARGE SURF ALONG NORTH AND EAST FACING SHORES. THE SURF IS EXPECTED TO REMAIN HIGHEST OVERNIGHT INTO TOMORROW MORNING THEN BEGIN LOWERING THEREAFTER. HIZ008-009-141430- /O.UPG.PHFO.SU.Y.0015.000000T0000Z-090315T0400Z/ /O.NEW.PHFO.SU.W.0002.090314T0126Z-090315T0400Z/ OAHU KOOLAU-OLOMANA- 326 PM HST FRI MAR 13 2009 ...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. SURF ALONG EAST FACING SHORES OF OAHU HAS EXCEEDED THE HIGH SURF WARNING LEVEL OF 15 FEET. SURF HEIGHTS OF 12 TO 16 FEET ARE EXPECTED INTO TOMORROW...LOWERING TO 8 TO 12 FEET BY LATE SATURDAY AFTERNOON. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...DEADLY RIP CURRENTS...BEACH EROSION AND POSSIBLE ROAD CLOSURES. THERE IS THE POTENTIAL FOR DAMAGE TO SHORELINE PROPERTIES. && $$ HIZ001>003-007-012-013-017>020-025-141430- /O.CON.PHFO.SU.Y.0015.000000T0000Z-090315T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE- MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- BIG ISLAND NORTH AND EAST- 326 PM HST FRI MAR 13 2009 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. SURF ALONG NORTH FACING SHORES WILL BE 16 TO 22 FEET INTO TOMORROW THEN LOWER TO 10 TO 14 FEET BY THE LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ DEJESUS
6 follow-up statements
954 WHHW40 PHFO 140144 CCA CFWHFO COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 343 PM HST FRI MAR 13 2009 ...SURF RISING ALONG NORTH AND EAST FACING SHORES... .OVERVIEW...A STRONG LOW PRESSURE SYSTEM NORTH OF THE STATE WILL PRODUCE LARGE SURF ALONG NORTH AND EAST FACING SHORES. THE SURF IS EXPECTED TO REMAIN HIGHEST OVERNIGHT INTO TOMORROW MORNING THEN BEGIN LOWERING THEREAFTER. HIZ008-009-141500- /O.UPG.PHFO.SU.Y.0015.000000T0000Z-090315T0400Z/ /O.NEW.PHFO.SU.W.0002.090314T0143Z-090315T0400Z/ OAHU KOOLAU-OLOMANA- 343 PM HST FRI MAR 13 2009 ...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. SURF ALONG EAST FACING SHORES OF OAHU HAS EXCEEDED THE HIGH SURF WARNING LEVEL OF 15 FEET. SURF HEIGHTS OF 12 TO 16 FEET ARE EXPECTED INTO TOMORROW...LOWERING TO 8 TO 12 FEET BY LATE SATURDAY AFTERNOON. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...DEADLY RIP CURRENTS...BEACH EROSION AND POSSIBLE ROAD CLOSURES. THERE IS THE POTENTIAL FOR DAMAGE TO SHORELINE PROPERTIES. && $$ HIZ001>003-007-012-013-017>020-025-141500- /O.COR.PHFO.SU.Y.0015.000000T0000Z-090315T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE- MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- BIG ISLAND NORTH AND EAST- 343 PM HST FRI MAR 13 2009 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. SURF ALONG NORTH FACING SHORES WILL BE 16 TO 22 FEET INTO TOMORROW THEN LOWER TO 10 TO 14 FEET BY THE LATE AFTERNOON. SURF ALONG EAST FACING SHORES WILL BE 10 TO 14 FEET INTO TOMORROW THEN LOWER TO 6 TO 10 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ DEJESUS
180 WHHW40 PHFO 140224 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 424 PM HST FRI MAR 13 2009 ...SURF RISING ALONG NORTH AND EAST FACING SHORES... .OVERVIEW...A STRONG LOW PRESSURE SYSTEM NORTH OF THE STATE WILL PRODUCE VERY LARGE SURF ALONG NORTH AND EAST FACING SHORES. THE SURF IS EXPECTED TO REMAIN HIGHEST THROUGH THE REMAINDER OF THIS AFTERNOON...OVERNIGHT INTO TOMORROW MORNING THEN BEGIN LOWERING QUICKLY THEREAFTER. HIZ001>003-007-012-013-017>020-141530- /O.UPG.PHFO.SU.Y.0015.000000T0000Z-090315T0400Z/ /O.EXA.PHFO.SU.W.0002.000000T0000Z-090315T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE- MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 424 PM HST FRI MAR 13 2009 ...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. SURF ALONG NORTH FACING SHORES WILL BE 20 TO 25 FEET INTO TOMORROW THEN LOWER TO 10 TO 14 FEET BY THE LATE AFTERNOON. SURF ALONG EAST FACING SHORES WILL BE 12 TO 16 FEET INTO TOMORROW THEN LOWER TO 6 TO 12 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...DEADLY RIP CURRENTS. THERE IS THE POTENTIAL FOR DAMAGE TO SHORELINE PROPERTIES. && $$ HIZ008-009-141530- /O.CON.PHFO.SU.W.0002.000000T0000Z-090315T0400Z/ OAHU KOOLAU-OLOMANA- 424 PM HST FRI MAR 13 2009 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. SURF ALONG EAST FACING SHORES OF OAHU HAS EXCEEDED THE HIGH SURF WARNING LEVEL OF 15 FEET. SURF HEIGHTS OF 12 TO 16 FEET ARE EXPECTED INTO TOMORROW...LOWERING TO 8 TO 12 FEET BY LATE SATURDAY AFTERNOON. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...DEADLY RIP CURRENTS...BEACH EROSION AND POSSIBLE ROAD CLOSURES. THERE IS THE POTENTIAL FOR DAMAGE TO SHORELINE PROPERTIES. && $$ HIZ025-141530- /O.CON.PHFO.SU.Y.0015.000000T0000Z-090315T0400Z/ BIG ISLAND NORTH AND EAST- 424 PM HST FRI MAR 13 2009 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. SURF ALONG NORTH FACING SHORES WILL BE 16 TO 22 FEET INTO TOMORROW THEN LOWER TO 10 TO 14 FEET BY THE LATE AFTERNOON. SURF ALONG EAST FACING SHORES WILL BE 10 TO 14 FEET INTO TOMORROW THEN LOWER TO 6 TO 10 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ DEJESUS
508 WHHW40 PHFO 140312 CCA CFWHFO COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 424 PM HST FRI MAR 13 2009 ...LARGE SURF ALONG NORTH AND EAST FACING SHORES... .OVERVIEW...A STRONG LOW PRESSURE SYSTEM NORTH OF THE STATE WILL PRODUCE VERY LARGE SURF ALONG NORTH AND EAST FACING SHORES. THE SURF IS EXPECTED TO REMAIN HIGHEST THROUGH THE REMAINDER OF THIS AFTERNOON...OVERNIGHT INTO TOMORROW MORNING THEN BEGIN LOWERING QUICKLY THEREAFTER. HIZ001>003-007-012-013-017>020-141530- /O.UPG.PHFO.SU.Y.0015.000000T0000Z-090315T0400Z/ /O.COR.PHFO.SU.W.0002.000000T0000Z-090315T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE- MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 424 PM HST FRI MAR 13 2009 ...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. SURF ALONG NORTH FACING SHORES WILL BE 20 TO 25 FEET INTO TOMORROW THEN LOWER TO 10 TO 14 FEET BY THE LATE AFTERNOON. SURF ALONG EAST FACING SHORES WILL BE 12 TO 16 FEET INTO TOMORROW THEN LOWER TO 6 TO 12 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...DEADLY RIP CURRENTS. THERE IS THE POTENTIAL FOR DAMAGE TO SHORELINE PROPERTIES. && $$ HIZ008-009-141530- /O.CON.PHFO.SU.W.0002.000000T0000Z-090315T0400Z/ OAHU KOOLAU-OLOMANA- 424 PM HST FRI MAR 13 2009 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. SURF ALONG EAST FACING SHORES OF OAHU HAS EXCEEDED THE HIGH SURF WARNING LEVEL OF 15 FEET. SURF HEIGHTS OF 12 TO 16 FEET ARE EXPECTED INTO TOMORROW...LOWERING TO 8 TO 12 FEET BY LATE SATURDAY AFTERNOON. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...DEADLY RIP CURRENTS...BEACH EROSION AND POSSIBLE ROAD CLOSURES. THERE IS THE POTENTIAL FOR DAMAGE TO SHORELINE PROPERTIES. && $$ HIZ025-141530- /O.CON.PHFO.SU.Y.0015.000000T0000Z-090315T0400Z/ BIG ISLAND NORTH AND EAST- 424 PM HST FRI MAR 13 2009 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. SURF ALONG NORTH FACING SHORES WILL BE 16 TO 22 FEET INTO TOMORROW THEN LOWER TO 10 TO 14 FEET BY THE LATE AFTERNOON. SURF ALONG EAST FACING SHORES WILL BE 10 TO 14 FEET INTO TOMORROW THEN LOWER TO 6 TO 10 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ DEJESUS
465 WHHW40 PHFO 141326 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 326 AM HST SAT MAR 14 2009 ...LARGE SURF ALONG NORTH AND EAST FACING SHORES... .OVERVIEW...A STRONG LOW PRESSURE SYSTEM NORTH OF THE STATE HAS PRODUCED VERY LARGE SURF ALONG NORTH AND EAST FACING SHORES. THE SURF IS EXPECTED TO REMAIN HIGHEST THROUGH THIS AFTERNOON...THEN BEGIN LOWERING THEREAFTER. HIZ001>003-007>009-012-013-017>020-150230- /O.CON.PHFO.SU.W.0002.000000T0000Z-090315T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 326 AM HST SAT MAR 14 2009 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... SURF ALONG NORTH FACING SHORES WILL BE 20 TO 25 FEET THIS MORNING THEN LOWER TO 10 TO 14 FEET BY LATE AFTERNOON. SURF ALONG EAST FACING SHORES WILL BE 12 TO 16 FEET THIS MORNING THEN LOWER TO 6 TO 12 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...DEADLY RIP CURRENTS. THERE IS THE POTENTIAL FOR DAMAGE TO SHORELINE PROPERTIES. && $$ HIZ025-150230- /O.CON.PHFO.SU.Y.0015.000000T0000Z-090315T0400Z/ BIG ISLAND NORTH AND EAST- 326 AM HST SAT MAR 14 2009 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... SURF ALONG NORTH FACING SHORES WILL BE 16 TO 22 FEET THIS MORNING THEN LOWER TO 10 TO 14 FEET BY LATE AFTERNOON. SURF ALONG EAST FACING SHORES WILL BE 10 TO 14 FEET THIS MORNING THEN LOWER TO 6 TO 10 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HUI
360 WHHW40 PHFO 141957 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 957 AM HST SAT MAR 14 2009 ...LARGE SURF ALONG NORTH AND EAST FACING SHORES... .OVERVIEW...A STRONG LOW PRESSURE SYSTEM NORTH OF THE STATE HAS PRODUCED VERY LARGE SURF ALONG NORTH AND EAST FACING SHORES. THE SURF IS EXPECTED TO REMAIN HIGHEST THIS MORNING...GRADUALLY LOWERING THROUGH THE REMAINDER OF THE DAY. HIZ001>003-007>009-012-013-017>020-150400- /O.CON.PHFO.SU.W.0002.000000T0000Z-090315T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 957 AM HST SAT MAR 14 2009 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... SURF ALONG NORTH FACING SHORES WILL BE 18 TO 25 FEET THIS MORNING THEN LOWER TO 10 TO 15 FEET BY LATE AFTERNOON. SURF ALONG EAST FACING SHORES WILL BE 10 TO 15 FEET THIS MORNING THEN LOWER TO 8 TO 10 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...DEADLY RIP CURRENTS. THERE IS THE POTENTIAL FOR DAMAGE TO SHORELINE PROPERTIES. && $$ HIZ025-150400- /O.CON.PHFO.SU.Y.0015.000000T0000Z-090315T0400Z/ BIG ISLAND NORTH AND EAST- 957 AM HST SAT MAR 14 2009 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... SURF ALONG NORTH FACING SHORES WILL BE 14 TO 18 FEET THIS MORNING THEN LOWER TO 10 TO 14 FEET BY LATE AFTERNOON. SURF ALONG EAST FACING SHORES WILL BE 10 TO 14 FEET THIS MORNING THEN LOWER TO 6 TO 10 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ DEJESUS
201 WHHW40 PHFO 150133 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 PM HST SAT MAR 14 2009 ...LARGE SURF ALONG NORTH AND EAST FACING SHORES... .OVERVIEW...A STRONG LOW PRESSURE SYSTEM NORTH OF THE STATE HAS PRODUCED VERY LARGE SURF ALONG NORTH AND EAST FACING SHORES. THE SURF IS EXPECTED TO REMAIN AT ADVISORY LEVELS OVERNIGHT...BUT THEN DECREASE RAPIDLY BY DAWN TOMORROW MORNING. HIZ001>003-007>009-012-013-017>020-151445- /O.CAN.PHFO.SU.W.0002.000000T0000Z-090315T0400Z/ /O.EXB.PHFO.SU.Y.0015.000000T0000Z-090315T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 333 PM HST SAT MAR 14 2009 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST SUNDAY... ...HIGH SURF WARNING IS CANCELLED... SURF ALONG NORTH FACING SHORES WILL BE 12 TO 16 FEET TONIGHT THEN LOWER QUICKLY TO 3 TO 5 FEET BY SUNDAY MORNING. SURF ALONG EAST FACING SHORES WILL BE 8 TO 12 FEET THIS TONIGHT THEN LOWER TO 2 TO 4 FEET BY SUNDAY MORNING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ025-151445- /O.EXT.PHFO.SU.Y.0015.000000T0000Z-090315T1600Z/ BIG ISLAND NORTH AND EAST- 333 PM HST SAT MAR 14 2009 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY... SURF ALONG NORTH FACING SHORES WILL BE 12 TO 16 FEET TONIGHT THEN LOWER QUICKLY TO 3 TO 5 FEET BY SUNDAY MORNING. SURF ALONG EAST FACING SHORES WILL BE 8 TO 12 FEET THIS TONIGHT THEN LOWER TO 2 TO 4 FEET BY SUNDAY MORNING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ DEJESUS
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Mar 13, 10:00 AM HST, 5 hours 26 minutes earlier.
Area forecast discussion, Mar 13, 10:00 AM HST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST FRI MAR 13 2009 .SYNOPSIS... COOL NORTHWEST WINDS BEHIND A COLD FRONT WILL LAST THROUGH TONIGHT. A LOW FAR TO THE NORTH WILL MOVE TO JUST NORTH OF KAUAI THIS WEEKEND...LIKELY PRODUCING SOME UNSETTLED WEATHER THROUGH THE SUNDAY...THEN TAPER OFF EARLY NEXT WEEK. TRADE WINDS ARE EXPECTED TO RETURN DURING THE SECOND HALF OF THE WORK WEEK. && .DISCUSSION... THE DEEP LAYERED OCCLUDED LOW CURRENTLY ABOUT 384 NM NE OF THE STATE IS STILL MOVING SW TOWARD THE ISLANDS. BASED ON POES AMSU AND SSM/I DATA GUIDANCE APPEARS TO HAVE INITIALIZED FAIRLY WELL WITH RESPECT TO THE LOW LEVEL MOISTURE FIELD ALONG WITH VARIOUS IMPULSE ROTATING AROUND THE LOW ALSO NOTED IN THE WV IMAGERY. MODELS REMAIN IN GOOD AGREEMENT BRINGING THE LOW TO ABOUT 300 NM NE OF HERE BEFORE BEGINNING TO SLIDE IT W. A BAND OF MOISTURE SHOULD MAKE ITS WAY INTO THE ISLANDS LATER THIS AFTERNOON GIVING WAY TO SLIGHTLY BETTER SHOWER COVERAGE FOR OAHU AND KAUAI AS A WEAK IMPULSE MOVES OVER THE AREA. WINDS ACROSS THE BIG ISLAND SUMMITS REMAIN STRONG AND WILL LIKELY REMAIN THAT WAY THROUGH TOMORROW NIGHT. THERE ARE NO CHANGES TO THE HIGH WIND WARNING AS OF NOW. AS THE LOW PASSES N OF THE ISLANDS IT WILL SIGNIFICANTLY LOWER MID LEVEL TEMPS AND 500 MG HEIGHTS. BY TONIGHT TIME SURFACE PWAT AND DEWPOINTS WILL HAVE RISEN SLIGHTLY TO JUST OVER 1 INCH AND INTO THE LOW 60S RESPECTIVELY. ANOTHER MORE POTENT IMPULSE LOOKS TO ROTATE INTO THE AREA TONIGHT AROUND THE SW QUADRANT OF THE LOW. MODERATE PVA AND BROAD SCALE LIFT ASSOCIATED WITH THE IMPULSE...ALONG WITH 700-500 MB LAPSE RATES ROUGHLY 6-6.5 C/KM WILL LIKELY TRIGGER A FEW ISOLATED TSTORMS REGARDLESS OF COOLER SURFACE TEMPS AND UNIMPRESSIVE BOUNDARY LAYER MOISTURE. THE HIGHEST CHANCES FOR THUNDER APPEAR TO BE OVER THE FAR NW COASTAL ZONES RIGHT NOW...BUT HAVE ADDED SLIGHT CHANCES TSTORMS TO THE GRIDS FOR OAHU/KAUAI TONIGHT INTO EARLY TOMORROW MORNING GIVEN THE FAVORABLE DYNAMICS ALOFT. THIS WILL LIKELY REQUIRE SOME FINE TUNING THROUGH TODAY AND TONIGHT GIVEN THE UNCERTAINTIES IN THE DISTRIBUTION OF THE COLD POOL AND OTHER SMALLER SCALE DETAILS. THE GRIDS HAVE BEEN AMENDED ACCORDINGLY. THERE IS NO CHANGE IN THE LONG TERM REASONING FROM THE MID SHIFT. WILL REVISIT THIS FOR THIS AFTERNOONS FORECAST PACKAGE. && .PREVIOUS DISCUSSION ISSUED 400 AM HST... THE COLD FRONT THAT PASSED THROUGH THE STATE A DAY OR TWO AGO HAS FALLEN APART SOUTH OF THE BIG ISLAND...LEAVING BEHIND A BAND OF BROKEN TO OVERCAST CLOUDS OVER THE WINDWARD COASTS AND SLOPES OF MAUI AND THE BIG ISLAND. THIS IS A QUITE COMMON POST-FRONTAL CLOUD FORMATION THAT CAN LAST FOR SEVERAL DAYS. ELSEWHERE...SKIES ARE PARTLY CLOUDY. THIS PATTERN WITH MORE CLOUDS THAN BLUE SKIES SHOULD LAST THROUGH TODAY AND MAYBE TONIGHT. AS FOR PRECIPITATION...LOW AVAILABLE MOISTURE WILL LIMIT SHOWERS TO ISOLATED TO SCATTERED IN COVERAGE AND LIGHT IN INTENSITY. A LOW PRESENTLY CENTERED ABOUT 450 MILES NORTHEAST OF KAUAI WILL MOVE TO THE SOUTHWEST ENDING UP JUST NORTH OR NORTHWEST OF KAUAI THIS WEEKEND. THE CLOSE PROXIMITY OF THE LOW WILL LEAD TO A DESTABILIZED ATMOSPHERE...ESPECIALLY OVER THE WESTERN HALF OF THE ISLAND CHAIN. THE PRESENCE OF HEAVY SHOWERS AND THUNDERSTORMS WILL HOWEVER DEPEND ON WHETHER THERE WILL BE ENOUGH MOISTURE AND WHERE THE LOW WILL BE RELATIVE TO THE ISLANDS. FOR NOW WE WILL STICK WITH A SOMEWHAT UNSETTLED WEATHER SCENARIO THIS WEEKEND TAKING INTO ACCOUNT THE POSSIBILITY OF SHOWER BANDS ROTATING COUNTERCLOCKWISE AROUND THE LOW AND ACROSS THE STATE. THERE IS ALSO A CHANCE THAT CONVERGENT LOW LEVEL FLOW INTO THE LOW WILL FOCUS SHOWER BANDS JUST ABOUT ANYWHERE OVER THE STATE. ALSO WITH COLD AIR ALOFT THERE IS AN INCREASED CHANCE FOR THUNDERSTORMS TO DEVELOP ESPECIALLY OVER THE WEST END OF THE ISLAND CHAIN AND OVER WATERS NORTH AND NORTHWEST OF THE STATE. WE WILL HOLD OFF PUTTING HEAVY SHOWERS AND/OR THUNDERSTORMS IN THE FORECAST UNTIL THERE IS GREATER EVIDENCE THAT THEY WILL OCCUR. THE LOW WILL WEAKEN TO AN OPEN TROUGH NEAR KAUAI BY TUESDAY AND WILL PROBABLY TAKE ITS TIME FILLING. PROGS IN FACT WAIT UNTIL THE END OF NEXT WEEK TO BRING BACK THE TRADES. NORTHWEST WINDS OVER THE MAUNA KEA AND MAUNA LOA SUMMITS HAVE INCREASED TO ABOVE 50 MPH...PROMPTING THE UPGRADE OF THE WIND ADVISORY TO A HIGH WIND WARNING. THE STRONG MOUNTAIN TOP WINDS WILL SWING AROUND TO THE SOUTHWEST THIS WEEKEND AND PERSIST THROUGH AT LEAST TUESDAY. && .MARINE... THE LOW HAS PRODUCED A LARGE BUT RELATIVELY SHORT PERIOD NORTH SWELL THAT WILL BUILD THROUGH THE DAY AND PEAK TONIGHT. THE SWELL COMBINED WITH THE NORTH WINDS WILL PRODUCE STORMY CONDITIONS ALONG NORTH AND EAST FACING SHORES. LARGE DISORGANIZED SURF CONTINUES TO IMPACT N AND E FACING SHORES. SURF HEIGHTS ARE CHECKING IN SLIGHTLY HIGHER THAN EXPECTED THIS MORNING SO NUMBERS HAVE BEEN ADJUSTED. THE EXPIRATION TIME REMAINS THE SAME...6 PM TOMORROW. THE ASSOCIATED ADVISORY WILL ALSO BE REVISED AND SENT WITH THE MORNING UPDATE. THE NORTH SWELL AND WIND WAVES WILL LIKELY PRODUCE SURGES IN NORTH FACING HARBORS SUCH AS THE KAHULUI AND HILO HARBORS TODAY THROUGH SATURDAY. A MARINE WEATHER STATEMENT HAS BEEN ISSUED FOR THIS EVENT. A SMALL CRAFT ADVISORY IS UP FOR ALL HAWAIIAN COASTAL WATERS FOR THE COMBINED SEAS RELATED TO THE LARGE N SWELL...ALTHOUGH WINDS ARE BORDERLINE FOR A FEW SELECT AREAS. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST SATURDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA- MOLOKAI-MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST. HIGH WIND WARNING UNTIL 6 AM HST SUNDAY FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 PM HST SATURDAY FOR ALL HAWAIIAN WATERS EXCEPT MAALAEA BAY- && PUBLIC/MARINE...DEJESUS DISCUSSION...CRAIG
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 3:34 PM HST | Wind Advisory | HFO | Hawaii, Kalawao | 4 days |
| Mar 14, 6:05 AM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Mar 14, 7:35 AM HST | Flash Flood Warning | HFO | Honolulu | 2 hr |
| Mar 14, 10:11 AM HST | Areal Flood Advisory | HFO | Honolulu | 94 min |
Nearby
High Surf Warnings in Hawaii, 2009Every high surf warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.